Does Acetaminophen Cause Constipation ?
Yes Acetaminophen does cause constipation. The commonest acetaminophen is Tylenol. This is an over the counter drug which is used for fast relief from minor aches and pains and as strong as other opiates. Like most pain killers, this is one of the negative effects.
It is advisable to use a laxative to ensure a regular bowel movement. If bowel movements stop for more than three days, you should immediately consult a doctor. You might need a suppository or enema to get back your normal bowel habits.
At home remedies to combat this constipation is to drink plenty of water and other fluids. This helps cleanse the system. Your diet should include plenty of fiber and roughage so enable proper motion of stool. Lots of fruits and vegetables should be a part of that diet. You can also take fiber supplements like Benafiber. You can also use stool softeners to ensure healthy bowel movements. Gas and flatulence can occur too due the effects of the drug. You should monitor the amount of the medicine you are consuming.
Regular exercising will ensure a healthy constitution. Long walks are the best remedy for digestion and getting rid of gas. This will in turn help the constipation. Yoga too helps to relieve pain caused by constipation and the gas. Prolonged use of acetaminophens could result in severe health hazards. Liver damage is most common. Thus most people suffering from liver problems are advised against using acetaminophens. One must always read the label when purchasing a drug and read up on the consequences of the drug if it has not been stated clearly and in detail on the label.
More Articles :